Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 141, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 14, 2007, 3:53 PM CDT for Culberson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2007, 3:53 PM CDT (20:53 UTC)
- Expired
- Jul 14, 2007, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 142056 FFWMAF TXC109-150000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 PM CDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CULBERSON COUNTY IN SOUTHWEST TEXAS... * UNTIL 700 PM CDT/600 PM MDT/ * AT 252 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE GUADALUPE MOUNTAINS NATIONAL PARK. VERY LITTLE MOVEMENT IS INDICATED. THESE STORMS HAVE ALREADY PRODUCED IN EXCESS OF ONE AND A HALF INCHES OF RAIN AT GUADALUPE PASS AND THE GUADALUPE MOUNTAINS NATIONAL PARK. ADDITIONAL THUNDERSTORMS DEVELOPING OVER THE GUADALUPE MOUNTAINS WILL LIKELY CAUSE FLASH FLOODING OF ARROYOS... DRAWS. FLASH FLOODING MAY ALSO OCCUR IN THE HIGHER TERRAIN OF THE GUADALUPE MOUNTAINS NATIONAL PARK. FLASH FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO ARROYOS... DRAWS... AND OTHER LOW LYING AREAS. HEAVY RAINFALL...EVEN FROM DISTANT STORMS...CAN CREATE SUDDEN FLOWS CAPABLE OF OVERTAKING CAMPERS AND HIKERS. MOVE UP TO ESCAPE RISING WATER. EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3200 10490 3199 10457 3145 10451 3148 10490 $$
1 follow-up statement
000 WGUS74 KMAF 142126 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 423 PM CDT SAT JUL 14 2007 TXC109-150000- CULBERSON- 423 PM CDT SAT JUL 14 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT/600 PM MDT/ FOR NORTHWESTERN CULBERSON COUNTY... AT 421 PM CDT...A PARK RANGER REPORTED WATER RUNNING OVER PORTIONS OF HIGHWAY 62/180 THROUGH GUADALUPE PASS. IN ADDITION...THE HEAVY RAINFALL RESULTED IN SEVERAL BOULDERS BEING DISLODGED...WHICH WERE ON HIGHWAY 62/180 IN GUADALUPE PASS. AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAINFALL IN AND NEAR THE GUADALUPE MOUNTAINS. THESE STORMS WERE NEARLY STATIONARY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE SPRINGS MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOVE TO HIGHER GROUND. LAT...LON 3200 10490 3199 10457 3145 10451 3148 10490 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:01 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 14, 2:01 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT SAT JUL 14 2007 .DISCUSSION... COLD FRONT THAT ENTERED THE AREA YESTERDAY HAS PUSHED INTO THE SOUTHERN CWA THIS AFTERNOON WITH A FEW STORMS ON RADAR ALONG THE RIO GRANDE. WILL CARRY CHANCE POPS TONIGHT SOUTH WITH ISOLATED NORTH OF PECOS RIVER. STILL DEALING WITH UPPER RIDGE CENTERED OVER THE 4 CORNERS REGION. RIDGE AXIS EXPECTED TO SHIFT EASTWARD OVER THE CENTRAL PLAINS LATER IN THE WEEK. THIS SHOULD RESULT IN WARMER TEMPERATURES FOR THE REGION... HOWEVER CURRENT LONG RANGE GUIDANCE HAS BELOW NORMAL TEMPERATURES FROM MID WEEK ON... WITH HIGHS BACK INTO THE 80S ON THURSDAY. THAT WOULD APPEAR TO BE A FRONTAL PASSAGE BUT MODELS DEVELOP NO FRONT NEAR THE AREA. EXPECT TO SEE LATER MOS OUTPUT WARMER. OTHER UPPER FEATURE OF INTEREST IS GREAT LAKES TROUGH THAT DEEPENS THIS WEEK WITH LOW PRESSURE WORKING DOWN ALONG THE TEXAS GULF COAST. MODELS TAKE THIS WEAKNESS AND PULL IT AROUND THE RIDGE. WILL HAVE TO WATCH THIS FEATURE... SUBSIDENCE ON THE WEST SIDE COULD SUPPRESS RECENT CONVECTION. EASTERLY SURFACE FLOW WILL CONTINUE THROUGH THE REST OF THE WEEKEND INTO TUESDAY BECOMING MORE SOUTHERLY WEDNESDAY THROUGH END OF THE FORECAST. UPSLOPE FLOW WILL ACCOUNT FOR COOLER TEMPS NEXT FEW DAYS IN POST FRONTAL CONDITIONS AND HELP TO DEVELOP STORMS OVER THE HIGHER ELEVATIONS OUT WEST. GUIDANCE CONTINUES TO GIVE SINGLE DIGIT POPS BUT WE HAVE HAD STORMS ACROSS THE AREA EACH DAY. SOME DAYS THIS PAST WEEK WE HAVE SEEN 40 TO 50 PERCENT COVERAGE DURING THE AFTERNOON. POST FRONTAL CONDITIONS MAY DISRUPT THIS PATTERN SOMEWHAT BUT PLAN TO CARRY AT LEAST LOW POPS CENTRAL ON SUNDAY. PRECIPITABLE WATER LOOKING LOWER ON MODEL SOUNDINGS BUT STILL AROUND AN INCH... SO COULD SEE SOME LOCALLY HEAVY RAINFALL ESPECIALLY WITH A WEAK WIND FIELD. WILL HIGHLIGHT IN HWO. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 93 67 95 / 10 10 10 10 CARLSBAD NM 67 97 67 98 / 20 20 20 10 DRYDEN TX 71 98 70 98 / 30 10 10 10 FORT STOCKTON TX 71 97 70 97 / 30 10 10 10 GUADALUPE PASS TX 67 90 67 91 / 30 10 10 10 HOBBS NM 65 94 66 97 / 10 20 20 10 MARFA TX 58 88 60 88 / 30 10 10 10 MIDLAND INTL AIRPORT TX 67 96 67 96 / 10 10 10 10 ODESSA TX 70 97 69 97 / 10 10 10 10 WINK TX 70 102 73 103 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/72
Hazardous weather outlook, Jul 14, 2:00 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT SAT JUL 14 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 200 PM CDT SAT JUL 14 2007 /100 PM MDT SAT JUL 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF THE PECOS RIVER. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE BIG BEND REGION...THE MARFA PLATEAU AND PRESIDIO VALLEY...THE GUADALUPE AND DAVIS MOUNTAINS...AND THE VAN HORN CORRIDOR. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING. STRONG WINDS IN EXCESS OF 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 14, 3:12 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 PM CDT SAT JUL 14 2007 TXZ057-258-142115- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 312 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF PINE SPRINGS AT 312 PM CDT/212 PM MDT/...AND WAS NEARLY STATIONARY. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST OF PINE SPRINGS AND 13 MILES SOUTH OF PINE SPRINGS. THESE STORMS WERE ALSO NEARLY STATIONARY. THESE STORMS WILL AFFECT PORTIONS OF STATE HIGHWAY 54 BETWEEN PINE SPRINGS AND VAN HORN...HIGHWAY 62/180 ON EITHER SIDE OF GUADALUPE PASS AND RURAL AREAS OF NORTHWESTERN CULBERSON COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZE HAIL...STRONG WINDS IN EXCESS OF 45 MPH...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 53 min |
| Jul 13, 7:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 51 min |
| Jul 14, 6:20 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Jul 14, 6:24 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 66 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.